Alabama, 2003

Damaging Wind in Alabama, July 11, 2003

July 11, 2003 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 11, 1:30 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 11, 1:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT FRI JUL 11 2003

.SHORT TERM...UPPER TROF WILL LIFT TO THE NE OF REGION GRADUALLY
THROUGH LATE DAY SATURDAY AS CLAUDETTE CONTINUES MOVG NW AND THEN
EVENTUALLY WWD AS UPOSTREAM RIDGE NOSES INTO WRN GLF MEX.  SATURDAY
SHOULD BE A SLIGHT BIT DRIER THAN TODAY AS HEIGHTS BUILD AND
MOISTURE FLUX SHIFTS NEWD W UPPER TROF. RE-ENFORCING SWAVE TO
PLUNGE SWD OUT OF PLAINS AND BRING DE-CELERATING SFC FRONT INTO TN
VALLEY ON SUNDAY.  THIS MAY HELP TO DESTABILIZE LAPSE RATES FARTHER
NWD...BUT MORE IMPORTANTLY MAY SEND AN OUTFLOW SWD DURG THE
AFTERNOON TO INCREASE INLAND POPS 10-20%.  OTHER THAN THAT...LOLVL
MOISTURE DEPTH AND MAGN REMAINS UNCHANGED THROUGH PERIOD WITH NO
SIGNIFICNT THERMAL CHANGES TO SPEAK OF.  MAINLY SEA-BREEZES EACH
DAY.  WILL STICK VERY CLOSE TO MOS NUMBERS IN CURRENT PACKAGE AS AVN
HAS BEEN VERY CONSISTENT.

.EXTENDED...WILL MAINTAIN STATUS QUO AS SFC PRESSURES RISE IN
RESPONSE TO BERMUDA HIGH BUILDING WWD TUE-THU.  AFTER THAT TIME
...11.00 MRF WEAKNESS FORMS IN PRESSURE FIELD TO E OF OUR CWFA AND
SFC PRESSURES FALL SLGTLY BUT DEEP LYE MOISTURE REMINAS EAST OF
US.  SEA-BREEZES SHOULD BE VERY EFFECTIVE EACH DAY AT INITIATING
DEEP CONVECTION WITH LINGERING RAIN CHANCES PAST 00Z EACH EVENING.

.MARINE AND FIRE...AS CLAUDETTE PASSES S OF US LATE SATURDAY...SWELL
WILL LIKELY MOVE NWD AND BRING SEAS UP 1-2 FEET.  THIS COVERED WELL
IN CURRENT FORECAST PACKAGE...THUS VERY FEW CHANGES. NO FIRE
CONCERNS.

.PRELIMINARY TEMPS / POPS...

MOBILE     73 90 73 88 / 40 40 10 40
PENSACOLA  76 89 75 87 / 30 50 10 50
DESTIN     77 88 76 86 / 40 50 20 30
EVERGREEN  70 91 70 88 / 30 40 10 50
WAYNESBORO 71 91 72 88 / 50 40 20 50
CAMDEN     70 91 70 87 / 50 40 20 50

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

23/
Hazardous weather outlook, Jul 11, 5:00 AM CST, 9 hours 45 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE WITH DIFFERENTIAL
HEATING FORCING THE SEABREEZE LATER THIS MORNING AND AFTERNOON.
GENERALLY THIS WILL BE SUMMERTIME CONVECTION WITH A LOW RISK OF
WIDESPREAD HAZARDOUS WEATHER. A FEW MAY PRODUCE LOCALIZED PONDING.

AN ISOLATED WATERSPOUT OR TWO IS ALSO POSSIBLE THIS MORNING OVER
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED.

In the hours before

Special weather statement, Jul 11, 12:23 PM CST, 2 hours 22 minutes before
ALZ061>064-MSZ075-076-078-079-112000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA UNTIL 300 PM CDT...

AT 120 PM...NATIONAL WEATHER SERVICE DOPPLER INDICATED SCATTERED
STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA.  THE STORMS WILL MOVE EAST-NORTHEAST ACROSS
THE REGION THROUGH 300 PM.

THE STRONGEST STORMS WILL BE OVER STONE COUNTY OF MISSISSIPPI NEAR
BEATRICE THROUGH 200 PM AND WILL MOVE INTO GEORGE COUNTY SOUTHWEST
OF BENNDALE AFTER 200 PM.  OTHER STRONG STORMS WILL MOVE ACROSS
PARTS OF MOBILE COUNTY...ACROSS MOBILE BAY...AND INTO BALDWIN COUNTY
THROUGH 300 PM.

THE PRIMARY THREATS FROM THESE STORMS WILL BE STRONG WIND GUSTS TO
NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.  SOME SMALL HAIL
IS ALSO POSSIBLE.

ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF
HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...
FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 1:45 PM CST, 1 hour before
FLZ005-006-112015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT FRI JUL 11 2003

...THUNDERSTORM ADVISORY FOR OKALOOSA COUNTY UNTIL 315 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7
MILES SOUTH OF DEERLAND...MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DEERLAND AND CRESTVIEW AIRPORT THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40
MPH...DANGEROUS LIGHTNING AND HEAVY RAIN.

ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THIS STORM COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO
LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF
WATER AROUND LOW LYING...FLOOD PRONE AREAS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

The radar

The Mobile radar (KMOB), 136 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
July 11, 2:45 PM CST to 2:46 PM CST
Where
Choctaw County, Toxey
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.900, -88.300

High winds from a thunderstorm blew down several trees near Toxey.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373922.